What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 2:53 PM CST, 5 minutes earlier.
Area forecast discussion, May 10, 2:53 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
353 PM CDT Wed May 10 2023
...New SYNOPSIS, DISCUSSION...
.SYNOPSIS...
Issued at 317 PM CDT Wed May 10 2023
Wet and unsettled weather will continue through this weekend.
Loosely organized storms are possible on Thursday as an upper
level low lifts across the region. A couple of storms may produce
gusty winds and small hail. Hot and humid conditions will persist
through Mother's Day with a pattern change anticipated early next
week. Drier and cooler air will persist across the Mid-South
through late next week.
&&
.DISCUSSION...
(This evening through next Tuesday)
Issued at 317 PM CDT Wed May 10 2023
Storms have easily exceeded expectations this afternoon. With over
2500 J/kg of MLCAPE available and less than 15 knots of shear, storms
have pulsed to severe limits across much of the region. Several
microbursts have occurred across the region today and have mainly
caused damage to trees and power poles. A couple instances of
large hail have also occurred. Additional instances of damaging
winds and large hail are possible through early evening along with
isolated flooding reports. Intensity of storms should subside by
sunset with the loss of daytime heating.
Another band of showers will lift across the region overnight, but
should not be a cause for concern. The next round of showers and
thunderstorms will arrive tomorrow afternoon as an upper level low
lifts across the region. A few strong storms are possible as
MLCAPE values approach 2000 J/kg once again. Convection becomes a
bit more scattered Friday through the weekend as no appreciable
forcing mechanisms will be in place across the region. The main
story will be heat and humidity. Highs will be approaching 90 each
day with overnight lows around 70F.
By early next week, the upper level pattern will shift as the
ridge sinks south and a large upper low invades the eastern half
of the U.S. This will help push a cold front through the region on
Monday. As a result, cooler and drier air will filter into the
region Tuesday through late week. Expect highs in the lower 80s
and lows in the lower 60s. The next chance of rainfall will arrive
next weekend as a cold front moves into the region.
AC3
&&
.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Wed May 10 2023
Showers and thunderstorms will continue along an outflow boundary
this afternoon into the evening hours. Generally VFR conditions
will prevail through tonight outside of convection, but IFR
ceilings and gusty winds are possible with any storms. This
activity will diminish this evening, though scattered showers will
be possible overnight, mainly over eastern AR. A lull in
precipitation is anticipated on Thursday morning but we do
expect low clouds to fill in across the Mid-South during this
period. Wind speeds will generally remain below 10 kts.
MJ/GNC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Flash Flood Watch through Saturday afternoon for MSZ011.
TN...None.
&&
PUBLIC FORECAST...AC3
AVIATION...MJ
In the hours before
Special weather statement, May 10, 1:23 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
223 PM CDT Wed May 10 2023
ARZ018-026-102000-
Greene AR-Craighead AR-
223 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of south central Greene
and northeastern Craighead Counties through 300 PM CDT...
At 222 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monette, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake City, Monette, Black Oak, Lester, Poplar Ridge, East Black Oak,
Macey and Schug.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3602 9036 3601 9037 3600 9037 3600 9031
3586 9029 3581 9044 3598 9055
TIME...MOT...LOC 1922Z 166DEG 11KT 3590 9039
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
SchlessigerSpecial weather statement, May 10, 2:14 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Memphis TN
314 PM CDT Wed May 10 2023
TNZ052-053-090-102045-
Hardeman TN-Chester TN-Madison TN-
314 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of northeastern
Hardeman, southern Madison and southwestern Chester Counties through
345 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chickasaw State Forest, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Henderson, Chickasaw State Forest, Chickasaw State Park, Silerton,
Cloverport, Mercer, Toone, Medon, Neely, Pinson, Pine Top, Parkburg,
Woodville, Uptonville, Deanburg, Teague, Montezuma, Denmark and
Pinson Mounds State Archaeological Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3525 8874 3525 8878 3523 8878 3534 8902
3557 8905 3549 8865
TIME...MOT...LOC 2014Z 186DEG 8KT 3537 8889
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, May 10, 2:18 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
318 PM CDT Wed May 10 2023
TNZ092-102045-
Hardin TN-
318 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of southwestern Hardin
County through 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pickwick Landing State Park, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Savannah, Pickwick Landing State Park, Pickwick Dam, Counce, Maddox,
Walkertown, Winn Springs, Bruton Branch and Red Sulphur Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 8820 3500 8820 3500 8826 3520 8833
3524 8813 3501 8810
TIME...MOT...LOC 2018Z 170DEG 11KT 3509 8820
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SchlessigerLocal storm report, May 10, 2:22 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT WED MAY 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 SE PARAGOULD 36.04N 90.49W
05/10/2023 GREENE AR PUBLIC
POWER LINES DOWN ON SOUTH SECOND AVENUE IN
PARAGOULD. TIME IS RADAR ESTIMATED.
&&
AJCLocal storm report, May 10, 2:23 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CDT WED MAY 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 SE PARAGOULD 36.04N 90.49W
05/10/2023 GREENE AR PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
SE PARAGOULD. POWER POLES SNAPPED ON SOUTH
SECOND AVENUE IN PARAGOULD. TIME IS RADAR
ESTIMATED.
&&
AJCLocal storm report, May 10, 2:50 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT WED MAY 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 2 NW GILT EDGE 35.55N 89.85W
05/10/2023 TIPTON TN PUBLIC
JAMESTOWN RD IMPASSABLE DUE TO DOWNED TREES.
&&
MJ